MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Codes Inability to Irrigate (1337); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the pipe of the water-cooling system inside the handle of the excel 36khz straight handpiece (c2602) was blocked, resulting in water cooling circulation obstacles, and the handle was hot during use.The issue was detected prior to use on a patient.There was no injury and no delay in surgery.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The excel 36khz straight handpiece each1 (c2602) was returned for evaluation: device history record (dhr) review - the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the complaint incident were observed.Failure analysis - investigation of the returned handpiece shows that it has low power, and the coilform is broken.To resolve the issue, the coilform was replaced and the handpiece successfully passed a function test.Root cause - the reported issue of "overheating" is not confirmed.However, the evaluation has confirmed that the coil form is broken.Which can potentially result in the handpiece heating as a "broken" coil from may lead to incorrect power being driven through the handpiece, resulting in heating.No corrective action has been initiated for the same or similar issue.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
EXCEL 36KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23110152
Report Number3006697299-2025-00112
Device Sequence Number21290154
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Device Lot NumberCHN080_06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown